Georgia, 2014Tornadoes and Flash Flood in Georgia, May 14 to 15, 2014
May 14 to 15, 2014 · NWS FFC · 21 events in 18 counties and zones
A vigorous spring system pushed across the Southeast on the 14th and 15th, with a cold front extending from the Ohio Valley into the southeast states. Moderate instability combined with moderate shallow and deep-layer shear allowed of widespread showers and thunderstorms, several of which became severe with several reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $175,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous spring system pushed across the Southeast on the 14th and 15th, with a cold front extending from the Ohio Valley into the southeast states. Moderate instability combined with moderate shallow and deep-layer shear allowed of widespread showers and thunderstorms, several of which became severe with several reports of wind damage. Two tornadoes occurred as well. Training thunderstorms occurred over Bleckley County the evening of the 14th with intense rainfall of 4 to 6 inches. Isolated flash flooding caused some minor damage to two homes in the Cochran area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 14, 2:47 PM EST, 33 minutes earlier.
Area forecast discussion, May 14, 2:47 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT WED MAY 14 2014
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
A SLOW MOVING SPRING STORM SYSTEM WAS CENTERED OVER WESTERN TN THIS
AFTERNOON WITH ABUNDANT GULF MOISTURE...PWS 1.5 TO 1.9 INCHES...
TRANSPORTING NORTH OVER AL. CONTINUOUS SHOWERS AND TSTMS WITH
PERIODS OF HEAVY RAIN HAVE BEEN OCCURRING OVER AL TODAY. THESE
SHOWERS AND TSTMS WILL GRADUALLY SHIFT EAST INTO GA DURING THE LATE
AFTERNOON THROUGH TONIGHT IN ADVANCE OF THE STORM AND ITS ASSOCIATED
FRONTAL SYSTEM. AT THIS TIME...THE CHANCE FOR SEVERE THUNDERSTORMS
APPEARS LIMITED AS INSTABILITY REMAINS MODERATE AT BEST...DUE MAINLY
TO WEAK MID-LEVEL LAPSE RATES THROUGH THE PERIOD. STILL COULD NOT
RULE OUT ISOLATED SEVERE WIND POTENTIAL WITH SUCH STRONG DYNAMIC
FORCING AND FORECAST MID/UPPER LEVEL WIND FIELDS. THE MAIN THREAT
WILL BE THE NORTH TO SOUTH ORIENTATION OF THE FRONT AND THE NORTH
MOVEMENT OF THE TSTMS AS THE FRONT MOVES ACROSS GA TONIGHT AND
THURSDAY. PERIODS OF HEAVY RAIN AND SOME LOCALIZED FLASH FLOODING
WILL BE POSSIBLE...SEE HYDROLOGY SECTION BELOW. AS THE FRONT MOVES
EAST THROUGH GA ON THURSDAY THE RAIN WILL GRADUALLY END FROM THE
WEST DURING THE AFTERNOON. NORTHWEST WINDS WILL INCREASE TO THE 15
TO 25 MPH RANGE. HIGH PRESSURE WITH SIGNIFICANTLY COOLER AND DRIER
AIR WILL BUILD INTO THE STATE THURSDAY NIGHT WITH TEMPERATURES
AROUND 15 DEGREES BELOW NORMAL IN THE 40S TO LOWER 50S. A GENERAL
BLEND OF THE GFS/NAM/ECMWF ON MOST FIELDS.
16
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MAINLY ONLY TWEAKS TO THE FORECAST BASED ON THE LATEST GUIDANCE.
BDL
PREVIOUS DISCUSSION...
EXTENDED PERIOD BEGINS WITH LINE OF SHOWERS AND THUNDERSTORMS
EXITING STAGE RIGHT. STILL FEEL THIS COULD A BIT SLOWER THAN MODEL
PROJECTIONS SO DO HOLD ONTO LOW END CHANCE POPS THROUGH 06Z FRIDAY.
SECONDARY STRONG SHORTWAVE WILL MOVE INTO THE AREA LATE FRIDAY
MORNING THROUGH FRIDAY AFTERNOON. THIS WILL BE ACCOMPANIED THIS TIME
BY A VERY COLD CORE UPPER LOW WITH 500MB TEMPS FALLING TO -22C FOR
THE NORTHERN ZONES. HAVE SEEN NUMEROUS CASES OF THESE IN THE PAST
PRODUCING A HAIL/GRAUPEL COMBINATION AND WOULD NOT BE SURPRISED TO
SEE IN THIS CASE AS WELL AS LAPSE RATES INCREASE WE GET JUST ENOUGH
HEATING FRIDAY AFTERNOON TO ESTABLISH SOME LOW LEVEL CAPE. HAVE
THEREFORE INCLUDED SLIGHT CHANCES THUNDER TO GO ALONG WITH THE
CHANCE SHRA FOR THIS TIME FRAME.
MUCH COOLER CONDITIONS BEHIND THE FRONT IN STORE WITH MORNING LOW
FRI AND SAT MORNING FLIRTING WITH THE UPPER 30S IN SOME OF THE
COLDER LOCATIONS. TOWARD THE END OF THE PERIOD...WE DO TRANSITION
BACK TO MORE OF AN UPPER RIDGE TYPE PATTERN WITH A WARM UP LOOKING
LIKELY FOR EARLY NEXT WEEK.
PRIOR TO THE RIDGE AXIS BUILDING OVER THE AREA...ZONAL FLOW WILL
BRING A SERIES OF QUICK MOVING SHORTWAVES TO THE AREA. BEST OF
THESE IS ACROSS THE NORTHERN TIER SAT MORNING AND ANOTHER
DISTURBANCE FOR SUNDAY. GIVEN MEAGER DEEP LAYER MOISTURE
LEVELS...HAVE OPTED TO GO LOW END CHANCE FOR NOW WITH THIS
ACTIVITY.
DEESE
&&
.HYDROLOGY...
EXPECTING 2 TO 3 INCHES OF RAIN TONIGHT OVER THE EXTREME NORTH GA
COUNTIES AND ALONG THE TN VALLEY DIVIDE. ISOLATED HIGHER AMOUNTS WILL
BE POSSIBLE DUE TO THE TRAINING OF STORMS OVER THE SAME AREA AND
OROGRAPHIC LIFT ENHANCING THE RAINFALL POTENTIAL. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR TONIGHT THROUGH EARLY THURSDAY IN THIS
AREA.
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THROUGH 00Z. MVFR
VISIBILITIES AND CEILINGS WITH LOCAL IFR OR LOWER CONDITIONS WILL
DEVELOP AGAIN AFTER 00Z. SCATTERED TSTMS WILL DEVELOP THIS
AFTERNOON AND SPREAD FROM WEST TO EAST ACROSS THE FORECAST AREA
TONIGHT. WIDESPREAD SHOWERS WITH EMBEDDED TSTMS WILL PREVAIL FRIDAY
ENDING FROM THE WEST DURING THE AFTERNOON. SOUTHEAST TO SOUTH
WIND WILL PREVAIL NEAR 10 KTS PRIOR TO FROPA. WEST TO NORTHWEST WIND
10 TO 15 KTS WITH GUSTS NEAR 25 KTS AFTER FROPA ON FRIDAY.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON ALL ELEMENTS AND TIMING.
16
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 64 68 48 73 / 90 80 10 10
ATLANTA 59 66 47 70 / 90 70 10 10
BLAIRSVILLE 61 65 43 65 / 90 90 10 20
CARTERSVILLE 57 66 45 70 / 90 70 10 10
COLUMBUS 62 69 49 74 / 80 60 10 10
GAINESVILLE 62 66 47 69 / 90 80 10 10
MACON 67 72 48 75 / 90 80 5 10
ROME 61 66 45 70 / 90 60 10 20
PEACHTREE CITY 59 66 43 71 / 80 70 10 10
VIDALIA 70 76 55 77 / 90 80 30 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR THE FOLLOWING ZONES: CATOOSA...DADE...DAWSON...
FANNIN...GILMER...LUMPKIN...MURRAY...TOWNS...UNION...WALKER...
WHITE...WHITFIELD.
&&
SHORT TERM...BDL
LONG TERM....16
AVIATION...BDL
Hazardous weather outlook, May 14, 9:40 AM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 AM EDT WED MAY 14 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1040 AM EDT WED MAY 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...HEAVY RAINFALL POTENTIAL FOR LATE THIS AFTERNOON THROUGH
TONIGHT...
...ISOLATED STRONG TO SEVERE STORMS EXPECTED ESPECIALLY ACROSS WEST
GEORGIA...
WEATHER HAZARDS EXPECTED...
HEAVY RAINFALL...STRONG TO DAMAGING WINDS...LARGE HAIL.
DISCUSSION...
IN ADVANCE OF A COLD FRONT...SHOWERS AND THUNDERSTORMS WILL INCREASE
IN BOTH COVERAGE AND INTENSITY THIS AFTERNOON AND TONIGHT.
THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE ACROSS WEST
GEORGIA WEST OF MCN TO BLUE RIDGE LATE THIS AFTERNOON AND TONIGHT.
HEAVY RAINFALL WILL BE THE BIGGER CONCERN AS AREAS ACROSS NORTHEAST
GEORGIA COULD SEE IN EXCESS OF TWO INCHES OF RAIN BEFORE THIS EVENT
DRAWS TO AN END THURSDAY. AT THIS TIME...BECAUSE THESE AREAS WERE
LARGELY UNAFFECTED BY RECENT STORM SYSTEMS...NO FLOOD WATCH IS
ANTICIPATED DESPITE THE RAINFALL POTENTIAL. AREAWIDE...WILL STILL
SEE PONDING OF WATER ON ROADWAYS AND PROBLEMS IN THE NORMALLY POOR
DRAINAGE AREAS SO CAUTION IS ADVISED WHEN TRAVELING LATE TODAY INTO
TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
WEATHER HAZARDS EXPECTED...
THUNDERSTORMS POSSIBLE NORTH GEORGIA FRIDAY AFTERNOON.
DISCUSSION...
A COLD CORE SYSTEM WILL MOVE ACROSS THE AREA WITH THE CHANCE OF
THUNDERSTORMS DEVELOPING AS A RESULT OVER PORTIONS OF NORTH
GEORGIA. SMALL HAIL COULD DEVELOP WITH THIS ACTIVITY ALTHOUGH
CONFIDENCE IN THIS PORTION OF THE FORECAST REMAINS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION.
In the hours before
Special weather statement, May 14, 2:25 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT WED MAY 14 2014
GAZ102-142000-
325 PM EDT WED MAY 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN STEWART COUNTY
UNTIL 400 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PROVIDENCE CANYON STATE PARK...MOVING NORTH
AT 30 MPH.
HEAVY RAINFALL CAN BE EXPECTED ACROSS STEWART COUNTY...INCLUDING
AREAS AROUND WESTVILLE...TROUTMAN...PROVIDENCE CANYON STATE
PARK...FLORENCE MARINA STATE
PARK...SANFORD...LUMPKIN...OMAHA...CHARLES...LOUVALE AND BROOKLYN.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
PEA SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM.
&&
LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
3200 8507 3201 8506 3214 8506 3219 8501
3220 8498 3221 8498 3223 8497 3219 8466
3192 8470
TIME...MOT...LOC 1924Z 197DEG 25KT 3206 8486Special weather statement, May 14, 2:52 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT WED MAY 14 2014
GAZ106-108>111-142015-
352 PM EDT WED MAY 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WILCOX...
WHEELER...TELFAIR...CRISP AND DODGE COUNTIES UNTIL 415 PM EDT...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WENONA TO HORSE CREEK WMA...MOVING NORTH AT
30 MPH. DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.
HEAVY RAINFALL AMOUNTS CAN BE EXPECTED ACROSS
WILCOX...WHEELER...TELFAIR...CRISP AND DODGE COUNTIES...INCLUDING
AREAS AROUND HORSE CREEK WMA...TEMPERANCE...CHINA
HILL...OWENSBORO...DOUBLE
RUN...HATLEY...WENONA...ARABI...JACKSONVILLE...ANTIOCH
CHURCH...SEVILLE...BROWNING...PITTS...ROCHELLE AND EAST CRISP.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3179 8307 3180 8314 3184 8318 3185 8360
3180 8362 3181 8383 3203 8375 3203 8361
3212 8361 3212 8344 3213 8337 3211 8333
3219 8329 3210 8267 3185 8277 3178 8286
TIME...MOT...LOC 1951Z 200DEG 27KT 3192 8369 3190 8311
3186 8287Special weather statement, May 14, 3:06 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT WED MAY 14 2014
GAZ089>092-142030-
406 PM EDT WED MAY 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SCHLEY...
MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 430 PM EDT...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JAMESTOWN/SOUTH FORT BENNING TO DOYLE...
MOVING NORTHEAST AT 35 MPH.
HEAVY DOWNPOURS CAN BE EXPECTED ACROSS SCHLEY...MUSCOGEE...MARION
AND CHATTAHOOCHEE COUNTIES...INCLUDING AREAS AROUND
PUTNAM...DOYLE...ZELLOBEE...CHRISTOPHER...JAMESTOWN/SOUTH FORT
BENNING...MANTA...CUSSETA...WALLS CROSSING...SAND HILL...BUENA
VISTA...CONCORD...BRANTLEY...MURRAYS CROSSROADS...TAZEWELL AND
EELBECK/WEST FORT BENNING. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY. DIME SIZE HAIL IS ALSO POSSIBLE WITH THESE STORMS.
&&
LAT...LON 3225 8476 3224 8492 3225 8492 3227 8490
3231 8497 3244 8488 3246 8447 3232 8426
3220 8442
TIME...MOT...LOC 2006Z 227DEG 30KT 3230 8485 3232 8468
3228 8444Event by event
18 thunderstorm wind, 2 tornado, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Telfair
- When
- May 14, 3:20 PM EST
- Where
- Telfair County, 0.59 mi W of Milan
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.020, -83.060
The Telfair County Emergency Manager reported that at least four trees were blown down in the Milan area.
Thunderstorm Wind, Dodge
- When
- May 14, 3:32 PM EST to 3:37 PM EST
- Where
- Dodge County, 0.58 mi E of Lowery to 2 mi NE of Eastman
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 32.200, -83.110
Broadcast media and the public reported wind damage east of Eastman. A block wall was blown over and the roof of a house and a few mobile homes sustained minor damage. Several pine trees were blown over. Soperton Highway was blocked by fallen trees and powerlines.
Thunderstorm Wind, Dodge
- When
- May 14, 3:47 PM EST
- Where
- Dodge County, 1.88 mi ENE of Dempsey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 32.240, -83.200
The public reported that a metal hay barn was destroyed along Bell Line Road.
Thunderstorm Wind, Bleckley
- When
- May 14, 4:05 PM EST
- Where
- Bleckley County, 0.58 mi W of Cary
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.520, -83.310
The Bleckley County 911 Center reported that several trees were blown down.
Thunderstorm Wind, Twiggs
- When
- May 14, 4:25 PM EST
- Where
- Twiggs County, 0.58 mi E of Jeffersonville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.680, -83.340
The Twiggs County 911 Center reported that five trees were blown down.
Thunderstorm Wind, Bibb
- When
- May 14, 4:50 PM EST to 4:55 PM EST
- Where
- Bibb County, 0.58 mi E of Bloomfield
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 32.830, -83.640
The Bibb County 911 Center reported that numerous trees and powerlines were downed in Macon. Two of the large trees blew onto powerlines at Eisenhower and Pine Avenues.
Thunderstorm Wind, Peach
- When
- May 14, 5:05 PM EST
- Where
- Peach County, 0.58 mi W of Ft Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.550, -83.890
The Peach County 911 Center reported that powerlines were blown down on Spruce Street.
Thunderstorm Wind, Jones
- When
- May 14, 5:14 PM EST to 5:19 PM EST
- Where
- Jones County, 0.96 mi ENE of Clinton to 0.9 mi SE of Wayside
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 33.005, -83.535
The Jones County 911 Center reported that at least 10 trees and several powerlines were blown down across the county.
Thunderstorm Wind, Butts
- When
- May 14, 5:20 PM EST
- Where
- Butts County, Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 33.300, -83.970
The Butts County 911 Center reported that two trees were blown down in Jackson on Fincherville Road.
Thunderstorm Wind, Spalding
- When
- May 14, 5:55 PM EST
- Where
- Spalding County, 1.16 mi E of East Griffin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 33.250, -84.230
The Spalding County 911 Center reported that a large tree and a couple of wires were blown down east of Griffin.
Thunderstorm Wind, Henry
- When
- May 14, 6:10 PM EST to 6:15 PM EST
- Where
- Henry County, 1.34 mi WSW of Blacksville to 1.4 mi SW of Stockbridge
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.420, -84.170
The Henry County 911 Center reported that four trees were blown down across the county. One near Forston Road, one on Industrial Boulevard, one near Campground Road and Campground Court, and another near Mountain Laurel and Highway 20E.
Thunderstorm Wind, Walton
- When
- May 14, 6:15 PM EST
- Where
- Walton County, 0.9 mi NW of Monroe Muni Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 33.790, -83.710
The Walton County 911 Center reported that numerous trees and powerlines were blown down.
Thunderstorm Wind, Forsyth
- When
- May 14, 7:08 PM EST
- Where
- Forsyth County, Coal Mtn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 34.270, -84.100
The Forsyth County 911 Center reported that a tree and a powerline were blown down on Browns Bridge Road.
Thunderstorm Wind, Hall
- When
- May 14, 7:10 PM EST to 7:15 PM EST
- Where
- Hall County, 1.52 mi NE of Flowery Branch to Gainesville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 34.193, -83.908
The Hall County 911 Center reported that nine trees and several powerlines were down across the county.
Thunderstorm Wind, Dawson
- When
- May 14, 7:20 PM EST
- Where
- Dawson County, Dawsonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- 911 Call Center
- Coordinates
- 34.420, -84.120
The Dawson County 911 Center reported that three trees were blown down.
Thunderstorm Wind, Lumpkin
- When
- May 14, 7:35 PM EST
- Where
- Lumpkin County, Dahlonega
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 34.530, -83.980
The Lumpkin County 911 Center reported that several trees and powerlines were down near Happy Hollow and Rock Chimney Lanes.
Thunderstorm Wind, White
- When
- May 14, 7:36 PM EST to 7:41 PM EST
- Where
- White County, 0.89 mi WSW of Cleveland to 0.43 mi WSW of Helen
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 34.597, -83.765
The White County 911 Center reported that trees and powerlines were blown down county wide.
Thunderstorm Wind, Cherokee
- When
- May 14, 9:20 PM EST
- Where
- Cherokee County, 5.14 mi W of Waleska
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.320, -84.640
The Cherokee County Emergency Manager reported that numerous trees and powerlines were down. State Highway 108 was closed due to down trees between Waleska and State Highway 20.
Flash Flood, Bleckley
- When
- May 14, 10:00 PM EST to May 15, 4:00 AM EST
- Where
- Bleckley County, 1.17 mi NW of Cochran to 0.38 mi N of Cochran
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.391, -83.365
The Bleckley County emergency manager reported widespread street flooding in the Cochran area due to heavy rain of 3 inches in less than 3 hours. Overflowing drainage branches and small streams caused flood waters to enter a garage of a home off of Ann Street. Highwater surrounded the concrete foundation and entered a crawl space of a home off Phillips Lane.
Tornado, Dodge
- When
- May 14, 10:49 PM EST to 10:54 PM EST
- Where
- Dodge County, 0.98 mi SSE of Eastman to 0.92 mi NE of Eastman
- Rating
- EF0
- Path length
- 1.72 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.186, -83.177
A National Weather Service survey team determined that an EF0 anticyclonic tornado touched down near the Dodge County Hospital off Plaza Avenue, initially uprooting trees and peeling back the roof of a nursing home. The tornado continue on a northward track, causing minor roof, siding, and gutter damage to several community homes and downing large tree branches just east of Georgia Highway 117. A front porch of a home off Harrell Avenue collapsed as a result of the winds. Several trees were downed or uprooted, and a brick building and CVS store near the intersection of Highway 117 and Highway 23/Oak Street sustained roof loss. The tornado continued northward causing roof and gutter damage to numerous residential and commercial buildings in Eastman, east of Oak Street and 5th Avenue/Georgia Highway 46. Additional tree damage was observed north of Eastman-Dublin Highway near 7th Avenue. After downing trees near a home at the intersection of Shady Acres and Old Eastman-Dublin Road, the tornado lift. Maximum winds were estimated at 80 MPH.|[05/14/14: Tornado #1, County #1-1, EF0, Dodge, 2014:006].
Tornado, Banks
- When
- May 14, 11:03 PM EST to 11:13 PM EST
- Where
- Banks County, 1.67 mi N of Homer to 1.06 mi ESE of Nancytown
- Rating
- EF1
- Path length
- 7.75 mi
- Path width
- 200 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.354, -83.500
A National Weather Service survey team determined that an EF-1 tornado touched down to the north of Homer in a heavily wooded area where it snapped the trunks of numerous mature hardwood trees as well as causing minor roof damage to one home. The torando was widest at the beginning of the path. It continued moving quickly to the northeast where more trees were downed and snapped along the track. Four additional homes also received minor roof damage. The tornado produced EF-0 damage to trees before lifting in a wooded area in northeast Banks County.|[05/15/14: Tornado #1, County #1-1, EF1, Banks, 2014:007].
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Ohio, May 14, 2014$1.2 million · EF3 · 37 events
- Damaging Wind and Lightning Strikes in Florida, May 14, 20142 deaths · $2,000 · 3 events
- Avalanche in Washington, May 14, 20141 death · 1 event
- Tornado and Flash Flood in Kentucky, May 14, 2014$180,000 · EF2 · 4 events
- Tornado and Lightning Strike in Florida, May 14 to 15, 2014$25,000 · EF1 · 14 events
- Flash Flooding in Alabama, May 14, 2014$100,000 · 8 events
- Hail and Damaging Wind in Ohio, May 14, 2014$30,000 · 3 in hail · 22 events
- Tornado and Flash Flood in Kentucky, May 14, 2014$50,000 · EF0 · 9 events
- Hail and Damaging Winds in Tennessee, May 14, 2014$17,000 · 1.5 in hail · 7 events
- Hail and Damaging Wind in New York, May 14, 2014$20,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in West Virginia, May 14, 2014$3,000 · 2 in hail · 16 events
- Hail and Damaging Wind in Pennsylvania, May 14, 2014$250 · 1 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518594, 518595, 518596, 518597, 518598, 518599, 518600, 518601, 518611, 518602, 518603, 518604, 518605, 518606, 518607, 518608, 518610, 518609, 507516, 518592, 518593.